MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / EXODUS; BILIARY DRAINAGE CATHETER

ANGIODYNAMICS ANGIODYNAMICS / EXODUS; BILIARY DRAINAGE CATHETER
Catalog Number H965105271
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The used device has been returned to (b)(4).As this is a purchased device, the catheter, as well as a scar (supplier corrective action request), will be forwarded to the manufacturer, freudenberg medical for evaluation."iupon" completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported by hospital in (b)(6), catheter used for internal/external biliary drainage has fragmented within the patient.Catheter had been placed (b)(6) 2018 and was removed (b)(6) 2018.Upon retrieval of catheter, it was noted that it was "partially fragmented." the used catheter has been returned to (b)(4) for evaluation.
 
Additional Manufacturer Narrative
The recent angiodynamics complaint report was reviewed for the exodus drainage catheter product family and the failure mode "tip fractured/migrated." no adverse trend was identified.The reported device lot, as well as the returned sample (approximately 8cm of the drainage catheter without the hub) were forwarded to angiodynamics' contract manufacturer for this device (freudenberg medical) on a supplier corrective action request form (scar).Freudenberg confirmed the reported failure, but was unable to determine the cause of the event.Their review of the device history records for the noted lot found no observations that would indicate the reported condition was the result of a manufacturing defect: the catheter tubing was found to be within dimensional and material specifications.The directions for use provided with the device includes the following information: "indications for use / intended use: exodus believe biliary drainage catheters are intended for percutaneous drainage of the biliary tree.Warnings: do not use catheter for gastrostomy procedures/feeding tube.Exposure to gastric juices may damage the catheter.Instructions for use: note: where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post-placement." (pr21085).

Brand Name
ANGIODYNAMICS / EXODUS
Common Device Name
BILIARY DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8151224
Report Number1317056-2018-00226
Device Sequence Number1569555
Product Code FGE
UDI-Device IdentifierH965105271
UDI-PublicH965105271
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberH965105271
Device Lot NumberPD00006397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;